Alert archive / Nebraska / Frost Advisories in 2021

Frost Advisory 5, NWS Hastings, NE

October 13, 202124 counties in Nebraska; Phillips County, Rooks County, Smith County, Kansas

NWS Hastings, NE issued this frost advisory at Oct 13, 2021, 3:56 AM CDT for 24 counties in Nebraska; Phillips County, Rooks County, Smith County, Kansas. It took effect at Oct 14, 2021, 3:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2021, 3:56 AM CDT (08:56 UTC)
In effect from
Oct 14, 2021, 3:00 AM CDT
Expired
Oct 14, 2021, 10:00 AM CDT
In force
7 hr
Issued by
NWS Hastings, NE
All 27 counties

Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS73 KGID 130856
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
356 AM CDT Wed Oct 13 2021

KSZ005-006-017-NEZ039>041-046>048-060>062-072>075-082>085-132000-
/O.NEW.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/
Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick-
Dawson-Buffalo-Hall-Gosper-Phelps-Kearney-Adams-Furnas-Harlan-
Franklin-Webster-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding,
Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Lexington, Cozad, 
Willow Island, Gothenburg, Kearney, Grand Island, Elwood, 
Johnson Lake, Holdrege, Minden, Hastings, Cambridge, Arapahoe, 
Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
and Bladen
356 AM CDT Wed Oct 13 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation Thursday morning.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska.

* WHEN...From 3 AM to 10 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Rossi
4 follow-up statements
493 
WWUS73 KGID 131933
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
233 PM CDT Wed Oct 13 2021

NEZ049-063-064-076-077-086-087-140345-
/O.EXA.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/
Polk-Hamilton-York-Clay-Fillmore-Nuckolls-Thayer-
Including the cities of Stromsburg, Osceola, Shelby, Polk, 
Aurora, York, Sutton, Harvard, Clay Center, Edgar, Fairfield, 
Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, 
and Deshler
233 PM CDT Wed Oct 13 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT THURSDAY...

* WHAT...Temperatures as low as 36 degrees will result in at least
  patchy frost formation.

* WHERE...Polk, Hamilton, York, Clay, Fillmore, Nuckolls and 
  Thayer Counties.

* WHEN...From 3 AM to 10 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ005-006-017-NEZ039>041-046>048-060>062-072>075-082>085-140345-
/O.CON.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/
Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick-
Dawson-Buffalo-Hall-Gosper-Phelps-Kearney-Adams-Furnas-Harlan-
Franklin-Webster-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding,
Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Lexington, Cozad, 
Willow Island, Gothenburg, Kearney, Grand Island, Elwood, 
Johnson Lake, Holdrege, Minden, Hastings, Cambridge, Arapahoe, 
Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
and Bladen
233 PM CDT Wed Oct 13 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
THURSDAY...

* WHAT...Low temperatures of 32 to 36 degrees will result in 
  frost formation.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska.

* WHEN...From 3 AM to 10 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Thies
705 
WWUS73 KGID 140246
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
946 PM CDT Wed Oct 13 2021

KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-141100-
/O.CON.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/
Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick-
Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-Kearney-
Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-Nuckolls-
Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding,
Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
946 PM CDT Wed Oct 13 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
THURSDAY...

* WHAT...Temperatures as low as 36 degrees will result in at 
  least patchy frost formation.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska.

* WHEN...From 3 AM to 10 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
546 
WWUS73 KGID 140853
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
353 AM CDT Thu Oct 14 2021

KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-141500-
/O.CON.KGID.FR.Y.0005.000000T0000Z-211014T1500Z/
Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick-
Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-Kearney-
Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-Nuckolls-
Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding,
Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
353 AM CDT Thu Oct 14 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Temperatures as low as 32 degrees will result in at 
  least patchy frost formation.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Rossi
019 
WWUS73 KGID 141452
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
952 AM CDT Thu Oct 14 2021

KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-141600-
/O.EXP.KGID.FR.Y.0005.000000T0000Z-211014T1500Z/
Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick-
Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-Kearney-
Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-Nuckolls-
Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding,
Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
952 AM CDT Thu Oct 14 2021

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures are warming enough to allow the frost advisory to
expire as expected.

$$

Heinlein

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:51 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 13, 12:51 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1251 AM CDT Wed Oct 13 2021

.DISCUSSION...(This evening through Tuesday)
Issued at 415 PM CDT Tue Oct 12 2021

Main forecast concerns are potential for severe storms tonight,
strong post-system wind gusts, and then chances for frost several
nights/mornings later this week and into the weekend.

Summary...
Strong SErly wind gusts will continue through this evening and
into the overnight ahead of a line of potentially strong to severe
thunderstorms along a cold front. This front will quickly sweep
west to east through the area tonight, leaving dry conditions but
strong Wrly wind gusts of 40-50 MPH for the daytime hrs Wed,
strongest for areas W of Hwy 281. Conditions will quiet down and
cool off for the remainder of the week and into next weekend,
which will lead to nightly chances for late night/early morning
frost for at least portions of the area. Fri night into Sat AM is
best potential for widespread frost, and perhaps even some sub-
freezing temperatures.

Forecast Details...
Clouds have quickly overspread the area this afternoon, as
expected, in response to highly diffluent upper flow and strong
low to mid level WAA associated with a potent upper level storm
system shifting E/NE from the Four Corners into the Central
Rockies. We've seen an uptick in the development of scat shwrs
and iso tstms, esp. across our KS zones. However, much of what is
currently on radar likely looks worse than it really is as a
considerable amount of low level dry air remains, as indicated by
widespread sfc Tds still in the 40s. Sfc T/Td spreads near 40F
suggest many areas will see many virga next several hrs, but there
are some heavier cores that could spit out a few hundredths
through the mid evening hrs. The main issue, though, will be gusty
SE winds of 30-40 MPH, likely higher, at times.

The main line of tstms is expected to develop during the late aftn
and early eve hours off to our W/SW, generally near and S of the
CO/NE/KS border area, then quickly work their way W to E across
the forecast area between 02Z and 09Z, with perhaps some lingering
lighter activity over the E until 10Z-12Z. This is slightly
slower than indicated 24 hrs ago, which doesn't seem too
unreasonable given the primary upper vort lobe is just now
crossing into W CO. Other than slightly slower timing, there
hasn't been too much change to the overall expectations of how
convection will unfold. Still have some questions as to how much
instability this activity will have to work with and if this could
keep our severe chcs pretty limited. However, the slightly slower
timing will allow for a little extra time for moisture advection
Moisture return thus far has been slow, but latest sfc obs show
50-55 Tds moving quickly N thru central and western KS, and this
moisture return will only incr as the low level jet ramps up after
sunset. Think this will give us generally 1000-1500 J/KG to work
with (slightly less N of I-80, and perhaps has high as 1500-2000
J/KG, briefly, over our far S). Wind shear is very strong through
the entire profile, which is certainly a positive for svr wx in
areas of higher CAPE, but northern areas this may actually be a
bit detrimental. As for primary threats, main concern is high winds.
Model forecast soundings show 50+kt winds as low as 2K ft AGL, so
it may not take much to get these higher winds to the sfc. But on
the other hand, overnight timing and near sfc stable layer casts
some doubt on how efficient the downward momentum transfer will
be, esp. in areas with weak instability. Large hail remains a
possibility given magnitude of shear and potential for
embedded/transient supercell structures, but storm mode and modest
mid level lapse rates/instability should keep this threat
limited, esp N half of the area. Despite very strong low level
shear, think greatest tornado potential will remain just S/SW of
the area where surface based instability is greatest. Finally,
model consensus is for most areas to see between 0.25-0.75", with
iso areas seeing more or less.

Behind the departing pcpn, focus then turns to strong, gusty W
winds for the daytime hours Wednesday. Still not expecting
anything worthy of High Wind Warning, but deterministic EC remains
remarkably consistent in bringing at least low 50 MPH gusts into
far W/NW zones. Other model guidance isn't quite as high, but
situations like this where there is strong subsidence and
unidirectional W flow within the boundary layer are usually
pretty favorable for achieving peak efficiency in terms of
momentum transfer to the sfc. So have essentially gone on the
upper end of guidance in these areas, while other areas look to be
more solidly 35 to 45 mph, maybe even weaker in northern KS.
Highs will likely be cooler than today by at least several deg
(mainly 60s), and it'll feel even cooler and more blustery. At
least a good amount of sunshine will help offset this somewhat.

The rest of the forecast is much calmer, and for at least a few
days, on the cool side of normal. This will set the stage for
nightly chances of frost for at least portions of the CWA mid week
and into the weekend. Will likely need headlines as early as Wed
night/Thu AM, and maybe even for a majority of the CWA, as
forecast lows have been trending downward. This isn't exactly a
huge surprise as sometimes the longer ranges of the NBM blend has
a warm bias during cool/calm patterns. Models are slightly warmer
Thu night into Fri AM in response to higher moisture/clouds
associated with next upper disturbance. Still think all or most of
the pcpn will stay SE of our CWA, but N/W portions could another
round of frost potential depending on cld cover. Even cooler air
will filter in behind this system for Fri night/Sat AM, and this
looks like the best potential for CWA-wide frost concerns. Still
looks like N and W zones could be sub-freezing, as well. Beyond
this, models show another modest warm-up for the second half of
the weekend and into early next week.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday)
Issued at 1231 AM CDT Wed Oct 13 2021

A line of TSRAs will continue to affect both terminals for the
next couple of hours with prevailing MVFR CIGS and temporary MVFR
VSBYS accompanying the heavier showers...along with strong
south to southeasterly winds. Otherwise...skies should become
mostly clear by daybreak...with VFR conditions expected thereafter
along with very strong southwesterly winds through the afternoon
hours...eventually diminishing around sunset.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Thies
AVIATION...Rossi
Hazardous weather outlook, Oct 12, 3:12 PM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
312 PM CDT Tue Oct 12 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
312 PM CDT Tue Oct 12 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Windy conditions will continue across the area this afternoon and
into the overnight. Wind gusts of 40 to 50 MPH from the southeast
will be possible this afternoon and into the evening hours.

A line of strong to potentially severe thunderstorms is also
expected to develop to our west and cross the local area late this
evening and through the overnight hours. The main hazards with
these storms will be severe thunderstorm wind gusts to around 60
mph... although isolated large hail to around the size of quarters
will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong westerly winds with gusts of 40 to 50 MPH will be possible
behind the departing disturbance Wednesday. The focus of the
strongest winds will be primarily across portions of south central
Nebraska near and west of Highway 281.

Additionally, there will be nightly chances for frost development
across various parts of the outlook area starting Thursday
morning. At this time, Saturday morning appears to be most
favored period for potentially widespread frost coverage, and
possibly even sub-freezing temperatures in northern and western
portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary late this evening and
into the overnight hours. Reports of severe thunderstorm wind
gusts...large hail...and rotating clouds are always appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Thies

In the hours before

Special weather statement, Oct 12, 10:18 PM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
1018 PM CDT Tue Oct 12 2021

KSZ005-017-NEZ082-083-130415-
Rooks KS-Phillips KS-Harlan NE-Furnas NE-
1018 PM CDT Tue Oct 12 2021

...Strong thunderstorms will impact portions of Rooks, Phillips,
Furnas and southwestern Harlan Counties through 1115 PM CDT...

At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Norcatur to near Edmond to
near Hill City to 11 miles northeast of Voda. Movement was northeast
at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Logan around 1035 PM CDT.

Other locations in the path of these storms include Palco, Damar,
Beaver City, Prairie View, Nicodemus, Webster State Park, Hollinger,
Stamford, Speed, Stockton, Orleans, Glade and Alma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 9963 4000 10019 4024 10020 4024 9947
      3996 9919 3913 9918 3913 9961
TIME...MOT...LOC 0318Z 242DEG 43KT 3992 10014 3965 9991 3937 9991
3919 9990

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rossi
Special weather statement, Oct 12, 11:22 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
1122 PM CDT Tue Oct 12 2021

NEZ060>062-072>075-083>085-130500-
Franklin NE-Buffalo NE-Adams NE-Webster NE-Hall NE-Phelps NE-
Kearney NE-Harlan NE-Dawson NE-Gosper NE-
1122 PM CDT Tue Oct 12 2021

...Strong thunderstorms will impact portions of Franklin, western
Webster, Phelps, western Adams, Kearney, Buffalo, eastern Dawson,
eastern Harlan and western Hall Counties through MIDNIGHT CDT...

At 1122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Overton to Ragan to 8 miles south of
Harlan County Dam. Movement was northeast at 75 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Overton around 1125 PM CDT.
  Elm Creek, Wilcox, Funk and Republican City around 1130 PM CDT.
  Franklin, Axtell and Bloomington around 1135 PM CDT.
  Minden, Amherst and Miller around 1140 PM CDT.

Other locations in the path of these storms include Upland, Campbell,
Pleasanton, Heartwell, Gibbon, Ravenna, Kenesaw, Bladen, Poole, Wood
River, Shelton, Roseland, Holstein and Prosser.

This includes Interstate 80 between mile markers 240 and 305.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.

&&

LAT...LON 4105 9872 4089 9850 4001 9853 4000 9947
      4027 9936 4070 9970 4105 9971
TIME...MOT...LOC 0422Z 228DEG 65KT 4068 9961 4032 9931 3995 9923

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rossi
Special weather statement, Oct 12, 11:30 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Hastings NE
1130 PM CDT Tue Oct 12 2021

KSZ005>007-017>019-NEZ083-130515-
Rooks KS-Jewell KS-Phillips KS-Smith KS-Osborne KS-Mitchell KS-
Harlan NE-
1130 PM CDT Tue Oct 12 2021

...Strong thunderstorms will impact portions of western Mitchell,
eastern Rooks, western Jewell, Smith, Osborne and eastern Phillips
Counties through 1215 AM CDT...

At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Harlan County Dam to 6 miles
southeast of Kirwin to near Natoma. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Cedar around 1140 PM CDT.
  Gaylord around 1145 PM CDT.

Other locations in the path of these storms include Portis, Harlan,
Tipton, Hunter, Ionia and Victor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.

&&

LAT...LON 3957 9914 4002 9926 4004 9918 4001 9918
      4000 9919 4000 9825 3969 9817 3922 9817
      3922 9849 3914 9849 3913 9913
TIME...MOT...LOC 0429Z 260DEG 45KT 3996 9916 3958 9906 3920 9906

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rossi
Special weather statement, Oct 13, 12:12 AM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Hastings NE
1212 AM CDT Wed Oct 13 2021

KSZ006-007-018-019-NEZ084>086-130600-
Jewell KS-Smith KS-Osborne KS-Mitchell KS-Franklin NE-Nuckolls NE-
Webster NE-
1212 AM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of Mitchell, Jewell,
eastern Smith, eastern Osborne, southern Nuckolls, southeastern
Franklin and southern Webster Counties through 100 AM CDT...

At 1212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Riverton to near Bellaire to
near Downs to 9 miles northwest of Luray. Movement was northeast at
50 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Bellaire around 1215 AM CDT.
  Downs and Lebanon around 1220 AM CDT.
  Cawker City and Inavale around 1225 AM CDT.
  Red Cloud, Glen Elder and Esbon around 1230 AM CDT.

Other locations in the path of these storms include Tipton, Mankato,
Guide Rock, Burr Oak, Hunter, Jewell, Randall and Bostwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.

&&

LAT...LON 3942 9865 4010 9879 4017 9782 4000 9782
      4000 9793 3922 9793 3922 9849 3913 9849
      3913 9891
TIME...MOT...LOC 0512Z 245DEG 42KT 3994 9876 3973 9867 3944 9859 3921
9882

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Rossi
Local storm report, Oct 13, 12:49 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1249 AM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND GST     2 ESE SMITH CENTER      39.76N 98.75W
10/12/2021  M55 MPH          SMITH              KS   MESONET

            REPORT FROM WLC-KKSSMITH15.

&&

REED
Special weather statement, Oct 13, 1:00 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Hastings NE
100 AM CDT Wed Oct 13 2021

KSZ007-019-NEZ086-087-130630-
Jewell KS-Mitchell KS-Thayer NE-Nuckolls NE-
100 AM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of Mitchell, Jewell,
southern Nuckolls and southern Thayer Counties through 130 AM CDT...

At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Superior to Jewell to Victor. Movement was
northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Superior, Randall and Webber around 105 AM CDT.
  Hardy and Montrose around 110 AM CDT.
  Formoso around 115 AM CDT.
  Asherville and Byron around 120 AM CDT.

Other locations in the path of these storms include Simpson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.

&&

LAT...LON 4000 9737 4000 9793 3922 9793 3922 9841
      4007 9822 4012 9737
TIME...MOT...LOC 0600Z 243DEG 45KT 4000 9808 3965 9814 3925 9826

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rossi

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:18 PM CDTSpecial Weather StatementGIDFurnas57 min
Oct 12, 11:22 PM CDTSpecial Weather StatementGIDBuffalo, Franklin, Hall, Kearney, Phelps38 min
Oct 12, 10:48 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith42 min
Oct 12, 11:30 PM CDTSpecial Weather StatementGIDJewell, Mitchell, Osborne, Smith45 min
Oct 13, 12:12 AM CDTSpecial Weather StatementGIDJewell, Mitchell48 min
Oct 13, 1:00 AM CDTSpecial Weather StatementGIDJewell, Mitchell30 min

Nearby

Frost Advisories in Nebraska, 2021Frost Advisories in Kansas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.